Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 18, 2007, 10:07 PM MDT for Flathead County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 10:07 PM MDT (04:07 UTC)
- Expired
- Jul 18, 2007, 10:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 108 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 7:18 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 190409
SVRMSO
MTC029-190445-
/O.NEW.KMSO.SV.W.0048.070719T0407Z-070719T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1007 PM MDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FLATHEAD COUNTY IN NORTHWEST MONTANA...
* UNTIL 1045 PM MDT.
* AT 1005 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 32 MILES SOUTHWEST OF KALISPELL TO 6
MILES WEST OF BIGFORK...OR ALONG A LINE EXTENDING FROM 26 MILES
WEST OF POLSON TO 10 MILES SOUTHEAST OF KALISPELL...AND WERE MOVING
NORTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARION AROUND 1015 PM MDT
KALISPELL AND EVERGREEN AROUND 1030 PM MDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING FOR NORTHWESTERN MONTANA.
LAT...LON 4805 11407 4796 11424 4796 11448 4783 11448
4780 11455 4780 11460 4787 11462 4787 11484
4799 11488 4833 11422
$$2 follow-up statements
000
WWUS55 KMSO 190426
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1024 PM MDT WED JUL 18 2007
MTC029-190445-
/O.CON.KMSO.SV.W.0048.000000T0000Z-070719T0445Z/
FLATHEAD MT-
1024 PM MDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR CENTRAL FLATHEAD COUNTY...
* AT 1020 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF MARION TO
CRESTON...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTHWEST OF
KALISPELL TO 6 MILES SOUTHEAST OF KALISPELL...AND WERE MOVING NORTH
AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KILA AND KALISPELL AROUND 1025 PM MDT...
MARION AND EVERGREEN AROUND 1035 PM MDT...
LA SALLE AROUND 1045 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING FOR NORTHWESTERN MONTANA.
LAT...LON 4805 11407 4796 11424 4796 11448 4783 11448
4780 11455 4780 11460 4787 11462 4787 11484
4799 11488 4833 11422
$$000
WWUS55 KMSO 190438
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1038 PM MDT WED JUL 18 2007
MTC029-190448-
/O.EXP.KMSO.SV.W.0048.000000T0000Z-070719T0445Z/
FLATHEAD MT-
1038 PM MDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLATHEAD COUNTY
EXPIRES AT 1045 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING FOR NORTHWESTERN MONTANA.
LAT...LON 4805 11407 4796 11424 4796 11448 4783 11448
4780 11455 4780 11460 4787 11462 4787 11484
4799 11488 4833 11422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:27 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 18, 9:27 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
927 PM MDT WED JUL 18 2007
...TORNADOES POSSIBLE IN THE EVENING ALONG WITH DAMAGING
THUNDERSTORMS WINDS AND LARGE HAIL ACROSS NW MONTANA...
.UPDATE...A SEVERE THUNDERSTORM WATCH CONTINUES TO BE IN EFFECT
FOR NW MT UNTIL 1 AM. 2 TORNADO REPORTS HAVE ALREADY COME
IN...BOTH FROM JUST SOUTH OF POLSON. ANOTHER TORNADO MAY HAVE
TOUCHED DOWN NEAR WOODS BAY. ELSEWHERE...WIDESPREAD SEVERE WIND
DAMAGE HAS BEEN REPORTED...ESPECIALLY IN LIBBY WHERE AMONG OTHER
THINGS THE DRIVE IN THEATER WAS DESTROYED.
THIS IS AN EXTREMELY VOLATILE SITUATION. STAY TUNED TO NOAA
WEATHER RADIO AND OR YOUR LOCAL MEDIA OUTLET FOR MORE INFORMATION
THE SEVERE THREAT WILL PERSIST FOR THE NEXT FEW HOURS BEFORE DIMINISHING.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST
LOLO.
ID...NONE.
&&
SHORT TERM...HENRY
LONG TERM....99
AVIATION...99Hazardous weather outlook, Jul 18, 9:52 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MISSOULA MT 952 AM MDT WED JUL 18 2007 IDZ005>010-MTZ001>007-043-191100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 952 AM MDT WED JUL 18 2007 /852 AM PDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF WESTERN AND NORTHWESTERN MONTANA THIS AFTERNOON...PERSISTING INTO THE LATE EVENING HOURS. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. A COUPLE OF THESE STORMS COULD BECOME SEVERE. HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. BREEZY WINDS IN THE AFTERNOON MAY CREATE AREAS OF SMOKE THROUGH THE PERIOD ESPECIALLY OVER THE CAMAS PRAIRIE AND OTHER VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 9:22 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
922 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL POLSON 47.69N 114.16W
07/18/2007 M1.00 INCH LAKE MT STORM CHASER
UNSPECIFIED WIND DAMAGE AS WELL.
0805 PM TSTM WND GST RONAN 47.53N 114.10W
07/18/2007 E60.00 MPH LAKE MT TRAINED SPOTTER
100FT TALL TREES LEANING OVER.
0805 PM TORNADO 6 S POLSON 47.61N 114.16W
07/18/2007 LAKE MT TRAINED SPOTTER
MANY TREES DOWN. ON TREE FELL THROUGH A HOME ROOF.
0806 PM NON-TSTM WND DMG 2 W POLSON 47.69N 114.21W
07/18/2007 LAKE MT STORM CHASER
16 INCH TREE DIAMETER SNAPPED, 3/4 INCH HAIL AS WELL.
0810 PM TSTM WND GST RONAN 47.53N 114.10W
07/18/2007 M60.00 MPH LAKE MT TRAINED SPOTTER
0815 PM FUNNEL CLOUD POLSON 47.69N 114.16W
07/18/2007 LAKE MT TRAINED SPOTTER
OVER FLATHEAD LAKE.
0822 PM TSTM WND GST RONAN 47.53N 114.10W
07/18/2007 E60.00 MPH LAKE MT AMATEUR RADIO
EVERGREEN TREES BLOWN DOWN.
0822 PM TSTM WND GST BIG ARM 47.80N 114.29W
07/18/2007 E60.00 MPH LAKE MT AMATEUR RADIO
TREES BLOWN OVER...UNSPECIFED SIZE.
0844 PM TSTM WND GST SOMERS 48.08N 114.22W
07/18/2007 E70.00 MPH FLATHEAD MT AMATEUR RADIO
0850 PM NON-TSTM WND DMG LIBBY 48.39N 115.56W
07/18/2007 LINCOLN MT TRAINED SPOTTER
DRIVE IN THEATER SCREEN AND BASEBALL BACK STOPS HAVE
BLOWN OVER...AS WELL AS A LOT OF FENCE.
0850 PM FLOOD LIBBY 48.39N 115.56W
07/18/2007 LINCOLN MT TRAINED SPOTTER
URBAN FLOODING IN LIBBY...EST 4 INCHES OF RAIN IN 1/2
HOUR.
0900 PM TSTM WND DMG BIGFORK 48.06N 114.07W
07/18/2007 FLATHEAD MT TRAINED SPOTTER
6-8 INCH TREES BLOWN DOWN.
0903 PM TSTM WND GST LIBBY 48.39N 115.56W
07/18/2007 E70.00 MPH LINCOLN MT TRAINED SPOTTER
&&
STEGEMILLERThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:19 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 56 min |
| Jul 18, 7:28 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 9 min |
| Jul 18, 7:32 PM MDT | Tornado Warning | MSO | Lake, Sanders | 28 min |
| Jul 18, 7:59 PM MDT | Tornado Warning | MSO | Lake | 46 min |
| Jul 18, 8:24 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 51 min |
| Jul 18, 8:29 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 46 min |
| Jul 18, 8:38 PM MDT | Tornado Warning | MSO | Flathead, Lake | 52 min |
| Jul 18, 9:08 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 67 min |
| Jul 18, 9:10 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 50 min |
| Jul 18, 9:23 PM MDT | Flash Flood Warning | MSO | Flathead, Lincoln | 3 hr |
| Jul 18, 9:37 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 38 min |
| Jul 18, 11:18 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 42 min |
| Jul 19, 12:16 AM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 29 min |
| Jul 19, 1:43 AM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 32 min |
| Jul 19, 4:28 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.